Alert archive / West Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at May 1, 2012, 9:34 PM EDT for Jackson County, West Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2012, 9:34 PM EDT (01:34 UTC)
- Expired
- May 1, 2012, 10:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
County Jackson County, WV
The radar
The Charleston,WV radar (KRLX), 37 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
470 WWUS81 KRLX 020134 SPSRLX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 934 PM EDT TUE MAY 1 2012 WVZ008-014>016-020200- JACKSON WV-KANAWHA WV-PUTNAM WV-ROANE WV- 934 PM EDT TUE MAY 1 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KANAWHA... NORTHEASTERN PUTNAM...SOUTHEASTERN JACKSON AND SOUTHWESTERN ROANE COUNTIES... AT 931 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF WINFIELD...MOVING EAST AT 35 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR KENNA AROUND 940 PM...KENTUCK AROUND 950 PM AND HARMONY AROUND 1000 PM. THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS 116 AND 126 IN WEST VIRGINIA. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3874 8146 3854 8142 3853 8184 3862 8185 $$ 26
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at May 1, 8:51 PM EDT, 43 minutes earlier.
Area forecast discussion, May 1, 8:51 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
851 PM EDT TUE MAY 1 2012
.SYNOPSIS...
THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGHOUT THE WEEK...WITH
UPPER LEVEL DISTURBANCES ACTING ON VERY WARM AND HUMID
AIR...RESULTING IN REPEATED THREATS FOR SHOWERS AND THUNDERSTORMS.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AFTER THE INITIAL ROUND THIS EVENING...WAS HOPEFULLY THE LATE
NIGHT CONVECTION IN WESTERN OH AND SRN INDIANA TRIES TO SHIFT NE
INTO CENTRAL OHIO WITH THE VORT MAX SUPPORT. HOWEVER...WITH
PW(S) NEAR 1.5 INCHES...AND THE POSSIBILITY OF MORE SHOWERS...
DECIDED TO INCREASE AWARENESS AND POST A FFA FOR OVERNIGHT FOR A
PORTION OF SE OHIO INTO THE MID OHIO VALLEY NEAR PKB..
STILL HAVE THE STRONG WEST/EAST POP GRADIENT RUNNING FM NEAR HTS-
CRW THIS EVENING...WITH MUCH HIGHER TO THE NORTH.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
WARM FRONT SHOULD BE LOCATED NORTHEAST OF REGION AT BEGINNING OF
PERIOD...LEAVING THE AREA IN SOUTHWEST LOW-LEVEL FLOW. THESE WINDS
SHOULD CONTINUE TO PULL WARM MOIST AIR INTO THE REGION.
PRECIP CHANCES SHOULD END ACROSS THE NORTH WEDNESDAY NIGHT AS THE
WARM FRONT MOVES AWAY AND UPPER RIDGE BUILDS.
SEVERAL WEAK DISTURBANCES WILL MOVE ALONG THE EDGE OF THE UPPER
HIGH. THESE FEATURES MAY RESULT IN THE DEVELOPMENT OF A FEW SHOWERS
AND STORMS ACROSS OUR NORTHERN MOUNTAIN COUNTIES.
MODELS SUGGEST COLD FRONT WILL APPROACH THE REGION FROM THE
NORTHWEST ON FRIDAY. IN ADDITION...A DISTURBANCE WILL APPROACH THE
AREA, COMBINATION OF THESE FEATURES SHOULD RESULT IN INCREASING
CHANCES OF SHOWERS AND STORMS ON FRIDAY...ESPECIALLY DURING THE
AFTERNOON HOURS.
BASED ON LATEST TEMP GUIDANCE...MADE TWEAKS TO TEMPS TO REFLECT
CURRENT TRENDS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
OPERATIONAL MODELS IN OK AGREEMENT TO START THE LONG TERM
PERIOD...BUT DIFFER AS TIME PASSES. OVERALL...LOOKING
AT A FAIRLY BROAD UPPER LEVEL RIDGE OVER THE EASTERN HALF OF THE US
FRIDAY NIGHT. AS SOON AS SATURDAY MODELS BEGIN TO DIVERGE. THE ECMWF
SLIDES THE UPPER RIDGE AXIS EAST...ACROSS THE EASTERN STATES...WITH
SEVERAL RIPPLES/SURFACE FEATURES MOVING ACROSS CWA. THE 06Z GFS ON
THE OTHER HAND DROPS A DEEPENING 500MB CLOSED LOW SOUTH OVER NEW
ENGLAND...WITH AN AMPLIFYING UPPER RIDGE OVER THE PLAINS AND ANOTHER
CLOSE LOW DROPPING INTO THE GREAT BASIN. WITH THAT SAID...THE 12Z
GFS IS MUCH CLOSER TO THE EURO...SO DECIDED TO IGNORE PREVIOUS GFS
RUNS...AND TREND TOWARDS 00Z ECMWF.
BUMPED UP TEMPS A BIT BASED ON EXPECTING THE UPPER RIDGE TO HANG
AROUND THROUGH THE WEEKEND. DUE TO UNCERTAINTY ON PRECIP TIMING WITH
DIRTY RIDGE TRENDED TOWARDS HPC GUIDANCE.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
HAVE SHOWERS AND THUNDERSTORMS MOVING NE ACROSS SOUTHEAST OHIO AND
INTO NORTHERN HALF OF WEST VIRGINA THIS EVENING. WILL HAVE THE
HTS-CRW CORRIDOR ON THE SOUTHERN EDGE OF THIS COMPLEX.
HAVE LOW CONFIDENCE ON WHEN THE COVERAGE WOULD DECREASE IN
SOUTHEAST OHIO...THERE COULD BE SOME BACK BUILDING...THAT WOULD
KEEP THE CONVECTION GOING LONGER THAN CURRENTLY FORECAST.
ANY SHOWER OR THUNDERSTORM COULD CONTAIN A DOWNPOUR WILL LOCAL
VISIBILITY AOB 3 MILES AND CEILINGS AROUND 2 TO 3 THSD FT.
WITH THE HIGHER DEW POINTS...AND MORE BREAKS IN THE CLOUDS LATE
TONIGHT...COULD NOT RULE SOME 3 TO 5 MILES IN FOG...OUTSIDE OF THE
RAIN AREAS.
SOME POST RAIN CEILINGS AT 2 TO 3 THSD FT MAY EXIST AROUND DAWN
WEDNESDAY 08Z TO 14Z...MAINLY OVER SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.
14Z WEDNESDAY TO 00Z THURSDAY...HAVE SCATTERED TO BROKEN CU AT 2
TO 4 THSD FT AGL...WITH SCATTERED CONVECTION REFORMING MAINLY OVER
NORTHERN WEST VIRGINIA AND INTO CENTRAL MOUNTAINS VCNTY EKN FOR
THE AFTERNOON. VSBY NEAR 3 MILES IN WEDNESDAY AFTERNOON CONVECTION.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...
FORECAST CONFIDENCE...MEDIUM.
ALTERNATE SCENARIOS: IN THE WAKE OF THE EVENING CONVECTION SOME
BACK BUILDING COULD CAUSE SHOWERS AND THUNDERSTORMS TO LINGER LONGER
THAN FORECAST IN MID OHIO VALLEY. ALSO...LOWER CEILINGS MAY BE
POSSIBLE IF AREAS OF CLEARING OCCURS FOLLOWING PRECIPITATION.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE WED 05/02/12
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY M M M M M M M M H H H H
HTS CONSISTENCY M M M M M M M M H H H H
BKW CONSISTENCY M M M M M M M H H H H H
EKN CONSISTENCY M M M M M M M M M M M H
PKB CONSISTENCY M M M M M M M M M M M H
CKB CONSISTENCY M M M M M M M M M M M M
AFTER 00Z THURSDAY...
LOCAL IFR CONDITIONS FROM FOG IN PROTECTED VALLEYS EARLY THURSDAY
MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 5 AM EDT WEDNESDAY FOR WVZ009>011-017-
019-020.
OH...FLASH FLOOD WATCH UNTIL 5 AM EDT WEDNESDAY FOR OHZ066-067-075-
076-083>085.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...JSH/ARJ/JR
NEAR TERM...KTB
SHORT TERM...JSH
LONG TERM...MZ
AVIATION...KTBHazardous weather outlook, May 1, 8:54 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 854 PM EDT TUE MAY 1 2012 VAZ003-004-WVZ027-033>037-030100- DICKENSON-BUCHANAN-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 854 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE NECESSARY FOR THAT AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-OHZ086-087-WVZ006>008-014-016-030100- GREENUP-CARTER-BOYD-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV- PUTNAM-ROANE- 854 PM EDT TUE MAY 1 2012 ...TORNADO WATCH 222 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE NECESSARY FOR THAT AREA. IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THROUGH ABOUT MIDNIGHT TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ105-WVZ005-013-015-024>026-030100- LAWRENCE KY-WAYNE-LINCOLN-KANAWHA-MINGO-LOGAN-BOONE- 854 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE NECESSARY FOR THAT AREA. IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THROUGH ABOUT MIDNIGHT TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>085-WVZ009-017-030100- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-WIRT- 854 PM EDT TUE MAY 1 2012 ...TORNADO WATCH 222 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE NECESSARY FOR THAT AREA. IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THROUGH ABOUT MIDNIGHT TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ018-029-030100- CALHOUN-GILMER- 854 PM EDT TUE MAY 1 2012 ...TORNADO WATCH 222 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA LATER TODAY THROUGH TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE NECESSARY FOR THAT AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON WEDNESDAY...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ010-011-019-020-030100- PLEASANTS-TYLER-RITCHIE-DODDRIDGE- 854 PM EDT TUE MAY 1 2012 ...TORNADO WATCH 222 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA LATER TODAY THROUGH TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE NECESSARY FOR THAT AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON WEDNESDAY...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ028-030>032-038>040-046-047-030100- BRAXTON-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 854 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA LATER TODAY THROUGH TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE NECESSARY FOR THAT AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON WEDNESDAY...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 1, 9:06 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
906 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 7 SE GALLIPOLIS 38.74N 82.09W
05/01/2012 E1.75 INCH MASON WV PUBLIC
SE OF PATRIOT
&&
EVENT NUMBER RLX1200257
LZLocal storm report, May 1, 9:08 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
908 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL MCARTHUR 39.25N 82.48W
05/01/2012 E0.25 INCH VINTON OH TRAINED SPOTTER
&&
EVENT NUMBER RLX1200258
LZLocal storm report, May 1, 9:12 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
912 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL OAK HILL 38.90N 82.57W
05/01/2012 E0.88 INCH JACKSON OH TRAINED SPOTTER
W OF OAK HILL IN HICKORY GROVE
&&
EVENT NUMBER RLX1200259
LZLocal storm report, May 1, 9:15 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
915 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 7 SW GALLIPOLIS 38.74N 82.29W
05/01/2012 E0.70 INCH GALLIA OH TRAINED SPOTTER
&&
EVENT NUMBER RLX1200260
LZLocal storm report, May 1, 9:32 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
932 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL 6 N WINFIELD 38.61N 81.88W
05/01/2012 M0.25 INCH PUTNAM WV NWS EMPLOYEE
&&
EVENT NUMBER RLX1200261
JSHSpecial weather statement, May 1, 9:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 934 PM EDT TUE MAY 1 2012 WVZ008-014>016-020200- JACKSON WV-KANAWHA WV-PUTNAM WV-ROANE WV- 934 PM EDT TUE MAY 1 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KANAWHA... NORTHEASTERN PUTNAM...SOUTHEASTERN JACKSON AND SOUTHWESTERN ROANE COUNTIES... AT 931 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF WINFIELD...MOVING EAST AT 35 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR KENNA AROUND 940 PM...KENTUCK AROUND 950 PM AND HARMONY AROUND 1000 PM. THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS 116 AND 126 IN WEST VIRGINIA. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3874 8146 3854 8142 3853 8184 3862 8185 26
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:34 PM EDT | Flash Flood Watch | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wirt, Wood | 8 hr |
| May 1, 8:46 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 59 min |
| May 1, 8:48 PM EDT | Special Weather Statement | RLX | Wood | 57 min |
| May 1, 9:47 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie | 28 min |
| May 1, 10:10 PM EDT | Special Weather Statement | RLX | Clay | 65 min |
| May 1, 10:13 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison, Ritchie, Tyler | 62 min |
| May 1, 10:34 PM EDT | Special Weather Statement | RLX | Jackson, Mason, Wirt, Wood | 56 min |
| May 2, 12:15 AM EDT | Special Weather Statement | RLX | Cabell, Jackson, Mason, Wood | 60 min |
| May 2, 12:35 AM EDT | Flash Flood Warning | RLX | Mason | 6 hr |
| May 2, 2:52 AM EDT | Flash Flood Warning | RLX | Calhoun, Roane | 3 hr |
| May 1, 9:42 PM EDT | Special Weather Statement | RLX | Jackson, Vinton | 48 min |
| May 1, 10:02 PM EDT | Special Weather Statement | RLX | Athens, Meigs | 28 min |
Nearby
Special Weather Statements in West Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.